Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 46, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Dec 16, 2011, 2:43 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 16, 2011, 10:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2011, 2:43 AM PST (10:43 UTC)
- In effect from
- Dec 16, 2011, 10:00 PM PST
- Expired
- Dec 17, 2011, 8:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WWUS76 KMFR 161043 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 AM PST FRI DEC 16 2011 ORZ021-162330- /O.NEW.KMFR.FR.Y.0046.111217T0600Z-111217T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE 243 AM PST FRI DEC 16 2011 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
3 follow-up statements
326 WWUS76 KMFR 162201 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 201 PM PST FRI DEC 16 2011 ORZ021-171600- /O.CON.KMFR.FR.Y.0046.111217T0600Z-111217T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 201 PM PST FRI DEC 16 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
558 WWUS76 KMFR 171013 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 AM PST SAT DEC 17 2011 ORZ021-180015- /O.NEW.KMFR.FR.Y.0047.111218T0600Z-111218T1600Z/ /O.CON.KMFR.FR.Y.0046.000000T0000Z-111217T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 213 AM PST SAT DEC 17 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
134 WWUS76 KMFR 171559 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 759 AM PST SAT DEC 17 2011 ORZ021-180000- /O.EXP.KMFR.FR.Y.0046.000000T0000Z-111217T1600Z/ /O.CON.KMFR.FR.Y.0047.111218T0600Z-111218T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...NORTH BEND...COQUILLE 759 AM PST SAT DEC 17 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST SUNDAY. * TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW FREEZING. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE. * IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING PATCHES OF BLACK ICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 16, 2:30 AM PST, 13 minutes earlier.
Area forecast discussion, Dec 16, 2:30 AM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST FRI DEC 16 2011
.DISCUSSION...THE AREA RETURNS TO A STAGNANT PATTERN AS UPPER
LEVEL RIDGE RETURNS SUBSIDENCE AND OFFSHORE FLOW TO THE REGION.
STRONG INVERSIONS IN THE WEST SIDE VALLEYS WILL RETURN FOGGY
PATTERN ONCE AGAIN THIS MORNING. MOISTURE LAYER ONCE AGAIN STARTS
RELATIVELY DEEP THIS MORNING...WITH WEAK MIXING DURING THE DAY
SLOWLY SCOURING OFF A LITTLE BIT OF MOISTURE FROM THE TOP OF THE
LAYER EACH DAY. THE EASTERN PORTION OF THE ROGUE VALLY WILL SEE
EARLIER BREAKOUTS THAN THE GRANTS PASS AREA...WHICH WILL BE SLOW
TO BREAK OUT OF THE FOG...IF AT ALL TODAY. EACH DAY WILL SEE AN
EARLIER BREAKOUT FROM THE FOG AND STRATUS WITH THE MEDFORD AREA
SEEING LOWER AND LOWER MIN TEMPS EACH DAY AS FOG FORMS LATER AND
LATER EACH MORNING.A WEAK COLD FRONT BRUSHES THE NORTHERN COAST ON
SUNDAY...BUT LOOKING AT THE MODEL SOUNDINGS IT APPEARS THAT IT
WILL NOT DISLODGE THE AIR BELOW THE VALLEY INVERSIONS AND THE
VALLEYS MAY REMAIN STUCK IN THE AIR MASS IN PLACE THIS MORNING
THROUGH TUESDAY. WILL LEAVE THIS FOR THE DAY SHIFT TO COORDINATE
WITH ASSOCIATED AGENCIES.
&&
.AVIATION...IFR CONDITIONS IN THE WEST SIDE VALLEYS THIS
MORNING...WITH PATCHES OF FOG VCTY KLMT. FOG WILL BREAK OUT MID TO
LATE MORNING VCTY KMFR...LINGERING TO THE AFTERNOON IN THE GRANTS
PASS AND VCTY KRBG. TOMORROW WILL SEE A REPEAT OF THIS PATTERN
EXCEPT CLEAR VCTY KLMT WITH CLEARING SKIES AND DROPPING DEW POINTS
ON THE EAST SIDE.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY FOR
ORZ021.
CA...NONE.
PZ...NONE.
99/99/99The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:47 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 3 days |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.